Convexity of complements of tropical varieties, and approximations of currents

Karim Adiprasito*, Farhad Babaee

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


The goal of this note is to affirm a local version of conjecture of Nisse–Sottile [19] on higher convexity of complements of tropical varieties, while providing a family of counter-examples for the global Nisse–Sottle conjecture in any codimension and dimension higher than one. Moreover, it is shown that, surprisingly, this family also provides a family of counter-examples for the generalized Hodge conjecture for positive currents in these dimensions, and gives rise to further approximability obstruction.

Original languageAmerican English
Pages (from-to)237-251
Number of pages15
JournalMathematische Annalen
Issue number1-2
StatePublished - 8 Feb 2019

Bibliographical note

Funding Information:
Karim Adiprasito is supported by ERC StG 716424—CASe and ISF Grant 1050/16. Farhad Babaee is supported by the SNSF:PP00P2 150552/1 Grant..

Funding Information:
The authors thank the referees for the fruitful comments. We thank the CRM Ennio de Giorgi for its hospitality that enabled much of this work. Additionally, we are grateful to Emanuele Delucchi, Omid Amini, Romain Dujardin, Charles Favre, and Pierre Schapira for the encouraging discussions, and their support, and we are thankful to Nessim Sibony for the communications and references.

Publisher Copyright:
© 2018, Springer-Verlag GmbH Germany, part of Springer Nature.


Dive into the research topics of 'Convexity of complements of tropical varieties, and approximations of currents'. Together they form a unique fingerprint.

Cite this